Back to Ask the Diabetes Team Ask the Diabetes Team

From Illinois, USA:

Our daughter mistakenly got the wrong insulin over 1 1/4 years ago. She developed hives and after about three weeks she realized the problem. The hives have persisted and only leave her if she takes a strong antihistamine. Her doctors assured us that these hives would leave her system (the effects of the wrong insulin) in a week, a month, etc. She has even been desensitized or sensitized. The hives get worse when her allergies are bad. Any tips?


Allergic reactions to insulin are very unusual, but from your question I guess your daughter has a number of different allergies. She could be described as atopic and such individuals can have unusual reactions. I'm afraid that I can't offer any suggestions because it sounds like you've already consulted the appropriate people.


Original posting 3 Dec 96


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.